Texas, 2004

Hail in Texas, March 25, 2004

March 25, 2004 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 25, 1:30 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 25, 1:30 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CST THU MAR 25 2004

UNUSUALLY MOIST FOR MARCH... SO MUCH GULF MOISTURE IN AREA CAN ALMOST
HEAR SEAGULLS.  LOOK TO STAY IN RICH LOW LEVEL MOISTURE INTO THE
WEEKEND... SO AT LEAST LOW POPS EACH PERIOD WILL BE NECESSARY.  MAV
GUIDANCE KEEPS 50 DEWPOINTS FOR AREA OUT INTO SATURDAY.  HAD SOME
SEVERE WX YESTERDAY... LOOK TO SEE MORE THIS WEEK... PERHAPS AS EARLY
AS THIS AFTERNOON AFTER MAX HEATING.  DEEPENING SURFACE TROUGH THIS
AFTERNOON WILL HELP TO SHARPEN UP THE DRYLINE.  DRYLINE WILL BE
PERSISTENT FEATURE THROUGH SATURDAY... WAVERING BACK AND FORTH ACROSS
THE AREA THE REST OF THE WEEK FINALLY TO GET BLOWN EASTWARD ON
SUNDAY.

IN THE UPPER LEVELS A WEAK RIDGE WILL BE OVER THE AREA TONIGHT
AND FRIDAY AS A TROUGH MOVES ONSHORE THE WEST COAST TONIGHT AND
ACROSS CALIFORNIA TOMORROW.  BOTH ETA AND AVN SHOW A SHORTWAVE
MOVING IN FROM THE SOUTHWEST THIS EVENING... MAY BE TOO LATE TO
PROVIDE MUCH HELP TO THIS AFTERNOONS STORMS.

CWA ONLY IN GENERAL STORM OUTLOOK TODAY... HOWEVER 12Z MAF SOUNDING
WAS UNSTABLE WITH LI OF -6... CAPE OF 3000 J (SEEMS HIGH)...DECENT
DIRECTIONAL SHEAR BUT WITH NOT MUCH SPEED SHEAR.  SO COULD SEE SOME
ROTATING STORMS.  THIS AFTERNOON MESOETA HAS LI OF -6 OVER THE
NORTHEAST WITH CAPE OF AROUND 1500 J... BUT APPROACHING 2000 J OVER
TERRELL COUNTY.  BELIEVE STORMS WILL BEGIN OUT WEST THIS AFTERNOON
OVER THE HIGHER TERRAIN... FT.DAVIS A GOOD BET... AND MOVE EAST INTO
THE BETTER MOISTURE.  CONFIDENCE PRETTY HIGH OF SEEING SOME STORMS
THIS AFTERNOON AND EVENING... WILL INCREASE POPS TONIGHT BUT NOT TOO
MUCH... COVERAGE SHOULD NOT BE THAT GREAT.  CAP MAY BE A LIMITING
FACTOR.

MOST OF AREA IN SLIGHT RISK DAY 2 WITH EAST IN FOR DAY 3.  ON FRIDAY
ETA HAS CAPE OF 1600-1800 J ACROSS THE EAST REACHING OVER 2000 J ON
SATURDAY.  MESO ETA HAS LI OF -4 TO -6 ACROSS EASTERN HALF CWA ON
FRIDAY... LESS SO ON SATURDAY.  SO CAN SAY WILL BE UNSTABLE NEXT FEW
DAYS WITH PLENTY OF ENERGY TO WORK WITH.

OTHER WEAK DISTURBANCES MAY MOVE ACROSS THE REGION AND INCREASE IN
FREQUENCY AS THE TROUGH APPROACHES.  SATURDAY AND EVENING LOOKS TO BE
EVEN A BETTER SEVERE WEATHER DAY AS THE UPPER TROUGH MOVES IN WITH
THE MAIN SHORTWAVE ROTATING THROUGH THE BASE OF THE TROUGH.  PRECIP
CHANCES WILL DIE OFF FROM WEST TO EAST AS UPPER TROUGH MOVES ACROSS
AREA.  LATEST MODEL RUN TENDING TO BE SLOWER IN MOVING UPPER TROUGH
THROUGH AREA SO WILL LEAVE LOW POPS IN FOR SUNDAY.  TROUGH FOLLOWED
UP BY STRONG RIDGE MONDAY THROUGH MID WEEK SO WILL HAVE NO POPS AFTER
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             59  81  57  78 /  20  20  20  40
CARLSBAD NM               57  87  53  83 /  10   0  10  10
DRYDEN TX                 63  79  60  79 /  20  20  20  30
FORT STOCKTON TX          61  84  59  84 /  20  20  20  30
GUADALUPE PASS TX         59  80  53  79 /  10   0  10  10
HOBBS NM                  59  86  54  82 /  10  20  20  20
MARFA TX                  50  79  44  78 /  10  10  20  20
MIDLAND INTL AIRPORT TX   61  82  58  80 /  20  30  20  40
ODESSA TX                 61  83  57  81 /  20  30  20  40
WINK TX                   62  90  56  86 /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.

&&

01/72
Hazardous weather outlook, Mar 25, 2:15 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CST THU MAR 25 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-260900-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
215 PM CST (115 PM MST) THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH
OF WEST TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM SEMINOLE TO
PECOS TO FORT DAVIS TO LAJITAS.  LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREAT.  THUNDERSTORMS ARE EXPECTED TO WEAKEN IN
INTENSITY SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN...
THE TRANS PECOS REGION...AND THE BIG BEND REGION ON FRIDAY. LARGE
HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

The radar

The Midland/Odessa radar (KMAF), 134 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pecos

When
March 25, 3:50 PM CST
Where
Pecos County, Ft Stockton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.883, -102.867

An isolated severe thunderstorm produced large hail in Fort Stockton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389986.